Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 306, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 15, 2003, 3:01 AM CDT for Limestone County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 3:01 AM CDT (08:01 UTC)
- Expired
- Jun 15, 2003, 4:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Limestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 122 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
699 WUUS54 KFWD 150801 SVRFTW TXC293-150900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 301 AM CDT SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIMESTONE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 400 AM CDT * AT 301 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES WEST OF COOLIDGE...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GROESBECK AROUND 330 AM CDT WIND GUSTS TO 70 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3180 9672 3167 9688 3136 9658 3153 9633 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:02 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 15, 12:02 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1202 AM CDT SUN JUN 15 2003 UPDATED ZONES TO ADD WATCH HEADLINE TO OUR SOUTHWEST COUNTIES...AND TO ADJUST POPS ACCORDING TO CURRENT RADAR TRENDS. FCSTID = 30 .FWD...SEVERE THUNDERSTORM WATCH UNTIL 500 AM CDT SUNDAY FOR ZONES TXC027...TXC035...TXC099...TXC145...TXC193...TXC217...TXC281...TXC309 ...TXC331...TXC333.
Hazardous weather outlook, Jun 14, 3:45 PM CDT, 11 hours 16 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS TONIGHT. ALTHOUGH AN ISOLATED THUNDERSTORM COULD PRODUCE HAIL TO DIME SIZE... OR A WIND GUST TO 60 MILES AN HOUR...NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TUESDAY AND A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN NEARLY STATIONARY OVER TEXAS. THIS SYSTEM WILL TRIGGER WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ACROSS THE REGION...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 14, 9:55 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
955 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 PM ALLEN TX 1.50 INCH HAIL
06/14/03 COLLIN REPORTED BY SPOTTER
0540 PM PLANO TX 1.00 INCH HAIL
06/14/03 COLLIN REPORTED BY SPOTTER
0630 PM ROWLETT TX TSTM WIND
06/14/03 DALLAS REPORTED BY POLICE DEPT -
WINDOWS BROKEN AND WALL
DAMAGEDLocal storm report, Jun 15, 12:46 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1246 AM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1242 AM 6 SE STEPHENVILLE TX 1.75 INCH HAIL
06/15/03 ERATH REPORTED BY SHERIFF OFFICELocal storm report, Jun 15, 1:59 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
159 AM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM CARLTON TX 60 MPH TSTM GUST
06/15/03 HAMILTON REPORTED BY SHERIFF OFFICE
0155 AM HICO TX 0.88 INCH HAIL
06/15/03 HAMILTON REPORTED BY SHERIFF OFFICELocal storm report, Jun 15, 2:36 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
236 AM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0236 AM AQUILLA TX WIND DAMAGE
06/15/03 HILL TREES DOWN NEAR AQUILLAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 44 min |
| Jun 14, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 47 min |
| Jun 14, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 58 min |
| Jun 14, 10:04 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 56 min |
| Jun 14, 11:00 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 45 min |
| Jun 14, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 52 min |
| Jun 14, 11:59 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 61 min |
| Jun 15, 1:30 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 60 min |
| Jun 15, 1:45 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 60 min |
| Jun 15, 2:10 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 65 min |
| Jun 15, 2:18 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 42 min |
| Jun 15, 2:37 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 53 min |
| Jun 15, 4:44 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 61 min |
| Jun 15, 5:57 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.